Missouri, 2010

Hail and Damaging Winds in Missouri, April 6, 2010

April 6, 2010 · NWS EAX · 29 events in 10 counties and zones

Severe thunderstorms brought large hail and damaging winds to the area, during the late afternoon and evening hours of April 6, 2010.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

Severe thunderstorms brought large hail and damaging winds to the area, during the late afternoon and evening hours of April 6, 2010.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 6, 2:55 PM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 6, 2:55 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
355 PM CDT TUE APR 6 2010

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

19Z OBJECTIVE SFC ANALYSIS DEPICTS SFC LOW ACROSS CENTRAL IOWA WITH
TRAILING COLD FRONT INTO WESTERN KS. DRYLINE EXTENDED SOUTHWARD
THROUGH NE KS AND THROUGH THE WICHITA AREA. 19Z SOUNDING FROM TOP
SHOWING STEEP LOW LEVEL LAPSE RATES UP TO H75 WITH CAPPING INVERSION JUST
BELOW H7 AND TEMP AT THIS LEVEL OF 8C. H5 MID LEVEL JET STREAK HAS
NOW NOSED INTO CENTRAL IOWA WITH RIGHT ENTRANCE REGION ENHANCING
UPWARD VERTICAL MOTION ACROSS EASTERN KANSAS ATTM. THIS IN
COMBINATION WITH COOLING MID LEVEL TEMPS HAS SUFFICIENTLY ERODED THE
CAP FOR CONVECTIVE INITIATION FROM ROUGHLY TOP SOUTHWARD TO ICT. THIS
ACTIVITY HAS RAPIDLY BECOME SEVERE WITH SEVERE CRITERIA HAIL AND WIND
ALREADY REPORTED.

AS MID LEVEL JET STREAK CONTINUES NORTHEASTWARD...EXPECT CONVECTION
TO CONTINUE TO DEVELOP NORTHEASTWARD ALONG DRYLINE AND EVENTUALLY
ALONG THE COLD FRONT AS IT POTENTIALLY OVERTAKES THE DRYLINE.
OVERALL...DEEP LAYER SHEAR IS VERY SUPPORTIVE OF STORM SCALE ROTATION
WITH 0-6KM BULK SHEAR VALUES ON THE ORDER OF 50-70KTS.
HOWEVER...OVERALL FLOW IS CURRENTLY LARGELY PARALLEL TO THE EXISTING
FRONTAL/DRYLINE POSITION LEADING TO STORM SEEDING AND LINEAR
DEVELOPMENT THUS FOR...ALTHOUGH STORMS HAVE TRIED TO BECOME MORE DISCRETE
WITH TIME AS DEEP LAYER SHEAR INFLUENCES CONVECTION. THROUGH THE NEAR
TERM...EXPECT LARGE HAIL AND DAMAGING WINDS TO BE THE PRIMARY THREAT
WITH MINIMAL MOISTURE THROUGH THE LOWER LAYERS ON 19Z TOP SOUNDING
AND STEEP LAPSE RATES THROUGHOUT. IN ADDITION...AXIS OF SUFFICIENT
CAPE OF 400-500 J/KG WITHIN THE HAIL GROWTH REGION EXISTS ALONG A
KANSAS CITY TO BETHANY LINE AND FURTHER SUPPORTS THE POTENTIAL FOR
LARGE HAIL DEVELOPMENT. GIVEN CURRENT AND EXPECTED FREEZING LEVELS
AND -20C HEIGHTS...EXPECT STORM CORES OF 50 DBZ TO ROUGHLY 32ZFT WILL
SUPPORT SEVERE CRITERIA HAIL. VEERED LOW LEVEL FLOW WILL NOT BE
OVERLY SUPPORTIVE OF TORNADIC DEVELOPMENT IN THE SHORT TERM...HOWEVER
2 HR PRESSURE FALLS ACROSS SOUTH CENTRAL KANSAS MAY LEAD TO WINDS
BACKING WITH TIME AS SFC WAVE RIDES NORTHEAST. THIS IS SUPPORTED BY
LATEST RUC OUTPUT...DEEPENING SFC LOW ACROSS NORTHEAST KANSAS BY 03Z.
SHOULD STORMS REMAIN DISCRETE AND WINDS ARE ABLE TO BACK
SUFFICIENTLY...A FEW ISOLATED TORNADOES WILL BE POSSIBLE.

MAIN QUESTION AT THIS TIME WILL BE WITH CONVECTIVE EVOLUTION WITH
TIME. IF SFC LOW DEEPENS ACROSS NE KS THROUGH THE EVENING...THE
POTENTIAL EXISTS FOR A LONGER DURATION WHERE DISCRETE STORMS WILL BE
POSSIBLE. ON THE OTHER HAND...IF COLD FRONT OVERTAKES THE EXISTING
LINE...MORE OF A LINEAR TRANSITION WILL LIKELY TAKE SHAPE.

DEROCHE

&&

.DISCUSSION...

WELL-DEFINED WARM FRONT HAS LIFTED INTO SRN NEBRASKA AND IOWA EARLY
THIS MORNING...WITH GUSTY SOUTH WINDS MAINTAINING BALMY TEMPERATURES
AROUND 70 DEGREES. IF NOT FOR DAILY CLIMATE RECORD TABULATION
PERIODS...THIS WOULD SURELY GO DOWN AS ONE OF THE WARMEST MINS ON
RECORD...BUT EXPECTATIONS OF A FRONTAL PASSAGE THIS EVENING WILL
MAKE IT ALL FOR NAUGHT. EARLIER ELEVATED CONVECTION HAS NOW
CONGEALED INTO A RATHER LARGE NOCTURNAL MCS ACROSS IOWA...HELPED
REINFORCE A LARGE THERMAL GRADIENT ALONG THE FRONTAL ZONE.

FORECAST CHALLENGES FOR TODAY CENTER AROUND WINDS THROUGH THE
MORNING HOURS AND THEN THE CHANCE FOR STRONG/SEVERE THUNDERSTORMS
LATE THIS AFTERNOON. 925/850MB WINDS OF 45 AND 75 KNOTS RESPECTIVE
AT THIS HOUR ARE SOME OF THE HIGHEST THIS FORECASTER HAS EVER
WITNESSED...WHICH NOT SURPRISINGLY HAS YIELDED IMPRESSIVE GUSTS
AROUND 40 MPH FOR THIS TIME OF NIGHT WITHIN A WELL-MIXED WARM SECTOR
AIRMASS. EXPECTATIONS ARE THAT STRONG LOWER TROPOSPHERIC FLOW WILL
STEADILY DIMINISH TODAY WITH WITH A COMBINATION OF A WANING
NOCTURNAL JET AS WELL AS THE RELAXING HEIGHT GRADIENT AHEAD OF THE
APPROACHING TROUGH. DO NOT PLAN ON AN ADVISORY AT THIS TIME...BUT
THERE IS A NARROW OPPORTUNITY THIS MORNING FOR A FEW GUSTS
APPROACHING 45 MPH AFTER DAYBREAK.

PRECIPITATION WISE...WARM-SECTOR AIRMASS IS STOUTLY CAPPED AT THE
MOMENT AND SHOULD REMAIN THAT WAY UNTIL THIS AFTERNOON. AT THAT
TIME...THE SURFACE COLD FRONT (PRESENTLY DRAPED ACROSS WESTERN
KANSAS) WILL ARRIVE COINCIDENT WITH LARGE SCALE HEIGHT FALLS
SPREADING ACROSS THE PLAINS AHEAD OF A LARGE MID LEVEL TROUGH.
FORCING FOR ASCENT IS SOMEWHAT NEBULOUS GIVEN THE LACK OF AN
IDENTIFIABLE LEAD MID LEVEL SHORTWAVE. THE VEERED WARM SECTOR
FLOW...COUPLED WITH A SW-NE ORIENTED COLD FRONT WILL ALSO LIMIT
CONVERGENCE AND LIFTING DEPTH BELOW WEAKENING/UNIDIRECTIONAL LOW
LEVEL FLOW PARALLEL TO THIS BOUNDARY. STILL...SURFACE BASED FORCING
SHOULD BE SUFFICIENT FOR SCATTERED THUNDERSTORMS ROUGHLY ALONG THE
I-35 CORRIDOR AROUND 21Z...AND QUICKLY EVOLVE INTO SEVERAL
NARROW/ELONGATED LINE SEGMENTS AS CELLS EFFECTIVE SEED ONE ANOTHER.
PRIOR TO THIS CONSOLIDATION...STORMS MAY INITIALLY ACQUIRE
SUPERCELLULAR CHARACTERISTICS...ESPECIALLY IN THE VICINITY OF
SEVERAL WEAK MESOSCALE LOWS THAT HI-RES MODELS INDICATE WILL
PROPAGATE ALONG THE FRONTAL ZONE AND LOCALLY AUGMENT THE LOW LEVEL
WIND FIELDS.

DEEP LAYER SHEAR VECTOR ORIENTATION WITH RESPECT TO THE SURFACE
FRONT SPEED SUGGESTS THAT STORMS MAY QUICKLY BECOME UNDERCUT BY THE
COLD FRONT. THE INABILITY FOR CELLS TO PROPAGATE OFF THE
BOUNDARY...AS WELL AS VERY STRONG MID LEVEL FLOW (80 KNOTS AT 500
MB)...SHOULD LARGELY REDUCE THE CHANCE OF UPSCALE GROWTH INTO A
SEVERE MCS. STILL...EMBEDDED SEVERE WIND GUSTS CANNOT BE RULED OUT
FOR ANY CELLS THAT ARE ABLE TO MOVE NEWD ALONG THE LINE GIVEN THE
STRONG SWRLY MID LEVEL FLOW AND LARGE MID LEVEL DEWPOINT DEPRESSIONS
YIELDING AMPLE DCAPE.

MUCH COOLER/DRIER AIR TO FOLLOW FOR WEDNESDAY AND THURSDAY...WITH
TEMPERATURES STRUGGLING TO GET INTO THE MID 50S ON WEDNESDAY. THE
LONGWAVE TROUGH WILL PROVIDE AMPLE LIFT FOR SHOWERS DURING THE DAY
WEDNESDAY AS WELL WITH 40-50 PERCENT CHANCE POPS LOOKING REASONABLE.

BOOKBINDER

&&

.AVIATION...

HIGHER END MVFR CIGS HAVE SCATTERED IN THE PAST COUPLE HOURS DUE TO
ENTRAINMENT OF SLIGHTLY DRIER AIR...AND VERY EFFICIENT MECHANICAL
MIXING. HOWEVER...A SECONDARY CORRIDOR OF MVFR CIGS WAS ALREADY
REFORMING AND ADVECTING NORTHEAST FROM SWRN OKLAHOMA THROUGH
NORTHEASTERN KANSAS...AND SHOULD PERIODICALLY IMPACT THE TERMINAL
CORRIDOR THROUGH THE MORNING HOURS. WITH DIURNAL HEATING...CIGS
SHOULD GRADUALLY RISE TO THE VFR THRESHOLD...AND MAY OCCASIONALLY
SCT INTO THE AFTERNOON HOURS.

LARGEST AVIATION IMPACT THROUGH MOST OF THE DAY (AND PARTICULARLY
THIS MORNING) WILL BE SIGNIFICANT SOUTHERLY BOUNDARY LAYER
WINDS...AND ASSOCIATED HIGH WIND GUSTS. EARLY MORNING GUSTS INDICATE
GOOD MIXING...AND A MORE GRADUAL INCREASE IN WIND SPEED WITH
HEIGHT...TECHNICALLY NOT MEETING LLWS CRITERIA. HOWEVER...PROFILER
PLOTS AND RADAR DATA INDICATES UNCOMMONLY STRONG WINDS JUST OFF THE
SFC...WITH SPEEDS INCREASING TO NEAR 50 KT AT 2500 FT AGL...AND NEAR
70 KT AT 4000 FT AGL. INVARIABLY...WIDESPREAD TURBULENCE WILL BE
EXPERIENCED THROUGH THE MORNING HOURS IN THE LOWEST 8000 FT...BEFORE
WIND SPEED DECREASE SOMEWHAT DURING THE AFTERNOON (PLEASE SEE
APPROPRIATE SIGMET STATEMENTS FOR DETAILS)

EXPECTING THUNDERSTORMS TO FORM ALONG A STRONG COLD FRONT LATE THIS
AFTERNOON...ALIGNING VERY NEAR THE TERMINALS AS STORMS ERUPT. SOME
TIMING UNCERTAINTY...AS WELL AS QUESTIONS TO WHETHER STORMS MAY
ACTUALLY INITIATE JUST EAST OF THE TERMINAL SITES JUSTIFIES
MAINTAINING ONLY A PROB30 MENTION FOR THIS TAF PACKAGE. ANY TSRA
THAT WOULD AFFECT TAF SITES ARE ONLY EXPECTED TO HAVE A SHORT
TEMPORAL IMPACT BEFORE THE FRONTAL BOUNDARY SURGES SOUTHEAST. BEHIND
THE FRONT...HAVE REMAINED TOWARDS THE OPTIMISTIC SIDE REGARDING POST
FRONTAL CIGS. SOME MODEL GUIDANCE SUGGESTS A PERIOD OF LOWER
MVFR/IFR CONDITIONS OVERNIGHT...AND MAY NEED TO ADD THIS MENTION
ONCE SUCH RESTRICTION BECOME MORE EVIDENT UPSTREAM...AND CLOSER TO
FROPA.

21

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 6, 12:17 PM CST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
117 PM CDT TUE APR 6 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-071830-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
117 PM CDT TUE APR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT CURRENTLY STRETCHED FROM SOUTHEAST NEBRASKA INTO
WESTERN KANSAS WILL MOVE TO A ST JOSEPH TO TOPEKA LINE BY MID
AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE
FRONT BY THIS TIME WITH THE POTENTIAL TO QUICKLY BECOME SEVERE. THE
PRIMARY THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING
WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY WITH THE
MORE DISCRETE STORMS. THUNDERSTORMS ARE EXPECTED TO RAPIDLY EVOLVE
INTO A LINE...WITH A CONTINUED THREAT OF LARGE HAIL AND DAMAGING
WINDS THROUGH THE EVENING HOURS. THUNDERSTORM ACTIVITY SHOULD MOVE
OUT OF THE OUTLOOK AREA DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 PM ALONG A BETHANY TO
KANSAS CITY LINE...AND ACROSS A TRENTON TO WARRENSBURG LINE AFTER 6
PM.

In the hours before

Local storm report, Apr 6, 3:47 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
447 PM CDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TSTM WND GST     TONGANOXIE              39.11N 95.08W
04/06/2010  E65 MPH          LEAVENWORTH        KS   EMERGENCY MNGR

            60 TO 65 MPH

&&

ACH
Local storm report, Apr 6, 3:48 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
448 PM CDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             JARBALO                 39.20N 95.07W
04/06/2010  E0.75 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

&&

ACH
Local storm report, Apr 6, 3:52 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
452 PM CDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND GST     5 S TONGANOXIE          39.04N 95.08W
04/06/2010  E60 MPH          LEAVENWORTH        KS   TRAINED SPOTTER

&&

GAMIS

The radar

The Pleasant Hill radar (KEAX), 76 km away, was scanning. The volume nearest the first event began at 22:10 UTC.

Open the radar archive at this moment

Event by event

17 hail, 12 thunderstorm wind. Local standard time, as filed.

Hail, Platte

When
April 6, 4:09 PM CST
Where
Platte County, 0.69 mi S of Platte City
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
39.360, -94.780

Thunderstorm Wind, Platte

When
April 6, 4:15 PM CST
Where
Platte County, 1.38 mi S of Ferrelview
Measured
55 kt (63 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.300, -94.680

This thunderstorm wind gust was measured just east of KCI Airport, by a trained spotter.

Thunderstorm Wind, Clay

When
April 6, 4:22 PM CST
Where
Clay County, 1.48 mi SSE of Smithville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.380, -94.570

Thunderstorm wind gusts were estimated to 60 mph.

Hail, Clay

When
April 6, 4:27 PM CST
Where
Clay County, 1.48 mi SSE of Smithville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.380, -94.570

Thunderstorm Wind, Clinton

When
April 6, 4:33 PM CST
Where
Clinton County, 4.27 mi WSW of Converse
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.470, -94.350

Thunderstorm wind gusts were estimated to 65 mph.

Hail, Clay

When
April 6, 4:36 PM CST
Where
Clay County, 0.53 mi E of Holt
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.450, -94.340

Thunderstorm Wind, Platte

When
April 6, 4:52 PM CST
Where
Platte County, 1.38 mi S of Platte Woods
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.210, -94.670

Thunderstorm winds were estimated at 56 knots, at the intersection of Highway 9 and Highway 45.

Hail, Clay

When
April 6, 4:53 PM CST
Where
Clay County, 2.25 mi WNW of Liberty Mitchell Arp
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.290, -94.490

Hail, Nodaway

When
April 6, 4:55 PM CST
Where
Nodaway County, Conception
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.250, -94.680

Hail, Clay

When
April 6, 4:55 PM CST
Where
Clay County, 1.27 mi WNW of Liberty
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.260, -94.450

Thunderstorm Wind, Platte

When
April 6, 4:56 PM CST
Where
Platte County, 1.6 mi E of Houston Lake
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.280, -94.690

Thunderstorm wind gusts were estimated at 60 mph.

Thunderstorm Wind, Clay

When
April 6, 5:00 PM CST
Where
Clay County, 1.27 mi ENE of Bigham Hgt
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.260, -94.560

Thunderstorm winds were estimated to 56 knots.

Thunderstorm Wind, Platte

When
April 6, 5:01 PM CST
Where
Platte County, 1.6 mi E of Houston Lake
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.280, -94.690

Thunderstorm wind gusts were estimated at 56 knots.

Thunderstorm Wind, Clay

When
April 6, 5:01 PM CST
Where
Clay County, 1.27 mi ENE of Linden
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.210, -94.560

Thunderstorm wind gusts were estimated at 60 mph.

Hail, Platte

When
April 6, 5:03 PM CST
Where
Platte County, 1.61 mi E of Parkville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.200, -94.670

Hail, Worth

When
April 6, 5:05 PM CST
Where
Worth County, 0.87 mi NE of Grant City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.490, -94.410

Hail, Worth

When
April 6, 5:12 PM CST
Where
Worth County, 0.87 mi NE of Grant City
Measured
1 in hail
Reported by
Public
Coordinates
40.490, -94.410

Hail, Worth

When
April 6, 5:12 PM CST
Where
Worth County, 0.69 mi N of Worth
Measured
0.75 in hail
Reported by
Public
Coordinates
40.410, -94.450

Hail, Clay

When
April 6, 5:13 PM CST
Where
Clay County, 2.76 mi ESE of Kearney
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.360, -94.320

Hail, Clay

When
April 6, 5:15 PM CST
Where
Clay County, 0.87 mi SE of Kearney
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.360, -94.360

Thunderstorm Wind, Ray

When
April 6, 5:15 PM CST
Where
Ray County, 0.87 mi SW of Lawson
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
39.420, -94.210

Power poles were reported snapped and laying across Highway 69.

Hail, Clinton

When
April 6, 5:18 PM CST
Where
Clinton County, 4.23 mi NE of Lilly
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.510, -94.410

Hail, Ray

When
April 6, 5:28 PM CST
Where
Ray County, 1.48 mi NNE of Union
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.440, -94.120

Hail, Ray

When
April 6, 5:30 PM CST
Where
Ray County, 2.07 mi S of Elmira
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.490, -94.150

Thunderstorm Wind, Caldwell

When
April 6, 5:38 PM CST
Where
Caldwell County, 2.81 mi N of Kingston
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.670, -94.040

Winds were estimated up to 60 mph.

Hail, Caldwell

When
April 6, 6:30 PM CST
Where
Caldwell County, 0.69 mi S of Cowgill
Measured
0.75 in hail
Reported by
Public
Coordinates
39.560, -93.930

Thunderstorm Wind, Carroll

When
April 6, 8:28 PM CST
Where
Carroll County, 2.81 mi S of Hale
Measured
53 kt (61 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.560, -93.340

Thunderstorm wind gust was measured at 53 knots.

Thunderstorm Wind, Johnson

When
April 6, 10:25 PM CST
Where
Johnson County, 1.76 mi WNW of Bowmansville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.690, -93.730

Thunderstorm winds were estimated gusting up to 60 mph.

Hail, Henry

When
April 6, 10:30 PM CST
Where
Henry County, 0.88 mi SE of Blairstown
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
38.560, -93.960

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 226004, 226021, 226022, 226005, 226023, 226006, 226024, 226011, 226008, 226009, 226025, 226028, 226026, 226027, 226007, 226014, 226015, 226016, 226012, 226010, 226029, 226013, 226017, 226018, 226030, 226019, 226031, 226032, 226020.